Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 48, NWS Des Moines, IA

September 7, 2015Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Sep 7, 2015, 10:48 PM CDT for Polk County, Iowa. It took effect at Sep 8, 2015, 1:49 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Sep 7, 2015, 10:48 PM CDT (03:48 UTC)
In effect from
Sep 8, 2015, 1:49 AM CDT
Expired
Sep 12, 2015, 9:08 AM CDT
In force
4 days
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Moderate

County Polk County, IA

The radar

The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4). The gauge peaked at 13.35 ft at Sep 9, 2015, 12:00 AM CDT.

actionminormoderate5101509/0809/0909/1009/1109/1209/13
Action stage
8 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WGUS43 KDMX 080348
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT MON SEP 7 2015

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...
Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-090348-
/O.NEW.KDMX.FL.W.0048.150908T0649Z-150912T1408Z/
/DEMI4.2.ER.150908T0649Z.150909T1200Z.150911T1408Z.NO/
1048 PM CDT MON SEP 7 2015

...Flood Warning in effect until Friday morning...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until Friday morning.
* At  8:45 PM Monday the stage was 8.0 feet...or 4.0 feet below Flood
  Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Moderate flood stage is contingent on forecast precipitation...
  though even without any new precipitation minor flood stage 
  should be reached.
* Forecast...rise to Flood Stage after midnight tonight. Continue 
  rising to 17.3 feet...or 5.3 feet above Flood Stage...Wednesday 
  morning. Then begin falling and go below Flood Stage Friday 
  morning.
* Impact...At  17.2 feet...Water overtops portions of Fleur Drive.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
5 follow-up statements
874 
WGUS83 KDMX 080952
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT TUE SEP 8 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...North Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-090952-
/O.CON.KDMX.FL.W.0048.000000T0000Z-150912T1408Z/
/DEMI4.2.ER.150908T1122Z.150909T1200Z.150911T1408Z.NO/
452 AM CDT TUE SEP 8 2015

...Flood Warning remains in effect until Friday morning...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until Friday morning.
* At 10:45 PM Monday the stage was 9.2 feet...or 2.8 feet below Flood
  Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
  Moderate flooding is contingent on forecast precipitation
  through today...although even without any new precipitation
  Minor flooding is expected.
* Forecast...rise to Flood Stage this morning. Continue rising to 
  16.3 feet...or 4.3 feet above Flood Stage...Wednesday morning. 
  Then begin falling and go below Flood Stage Friday morning.
* Impact...At  16.0 feet...Southwest 30th Street is closed from 
  George Flagg Parkway to Bell Avenue. George Flagg Parkway is 
  closed from Southwest 30th Street to Southwest 28th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC049-073-090952-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150909T1054Z.NO/
452 AM CDT TUE SEP 8 2015

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* Until Wednesday morning.
* At  4:15 AM Tuesday the stage was 15.1 feet...or 0.1 feet above 
  Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.2 feet...or 0.2 feet above Flood Stage...
  tonight. Then begin falling and go below Flood Stage Wednesday
  morning.
* Impact...At  15.0 feet...In Perry...farmland floods and the waste 
  water treatment facility is affected. Near Adel...the fairgrounds 
  and golf course are affected. Northwest of Adel...Sportsman Club 
  Road and Midland Trail flood.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$

Zogg
239 
WGUS83 KDMX 081331
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT TUE SEP 8 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...North Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-091331-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-150911T0632Z/
/DEMI4.1.ER.150908T1335Z.150909T0600Z.150910T0632Z.NO/
831 AM CDT TUE SEP 8 2015

...Flood Warning now in effect until early Thursday morning...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until early Thursday morning.
* At 6:45 AM Tuesday the stage was 11.6 feet...or 0.4 feet below 
  Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to 
  14.7 feet...or 2.7 feet above Flood Stage...after midnight 
  tonight. Then begin falling and go below Flood Stage early 
  Thursday morning.
* Impact...At 16.0 feet...Southwest 30th Street is closed from 
  George Flagg Parkway to Bell Avenue. George Flagg Parkway is 
  closed from Southwest 30th Street to Southwest 28th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC049-073-081401-
/O.CAN.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150908T1015Z.NO/
831 AM CDT TUE SEP 8 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* At 8:15 AM Tuesday the stage was 14.6 feet...or 0.4 feet below 
  Flood Stage.
* Forecast...fall to 11.7 feet Wednesday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste 
  water treatment facility is affected. Near Adel...the fairgrounds 
  and golf course are affected. Northwest of Adel...Sportsman Club 
  Road and Midland Trail flood.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$
048 
WGUS83 KDMX 090052
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT TUE SEP 8 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-100052-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-150910T1915Z/
/DEMI4.1.ER.150908T1422Z.150909T0600Z.150909T1915Z.NO/
752 PM CDT TUE SEP 8 2015

...Flood Warning now in effect until Wednesday afternoon...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until Wednesday afternoon.
* At  5:45 PM Tuesday the stage was 12.9 feet...or 0.9 feet above 
  Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 13.1 feet...or 1.1 feet above Flood Stage...
  after midnight tonight. Then begin falling and go below Flood 
  Stage Wednesday afternoon.
* Impact...At  12.0 feet...George Flagg Parkway is closed from Park 
  Avenue to Southwest 30th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
476 
WGUS83 KDMX 090926
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT WED SEP 9 2015

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-100926-
/O.CON.KDMX.FL.W.0048.000000T0000Z-150910T1915Z/
/DEMI4.1.ER.150908T1422Z.150909T0345Z.150909T1915Z.NO/
426 AM CDT WED SEP 9 2015

...Flood Warning remains in effect until this afternoon...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until this afternoon.
* At  2:45 AM Wednesday the stage was 12.9 feet...or 0.9 feet above 
  Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage this 
  afternoon.
* Impact...At  12.0 feet...George Flagg Parkway is closed from Park 
  Avenue to Southwest 30th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

Zogg
369 
WGUS83 KDMX 091702
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT WED SEP 9 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-091732-
/O.CAN.KDMX.FL.W.0048.000000T0000Z-150910T1915Z/
/DEMI4.1.ER.150908T1422Z.150909T0345Z.150909T1438Z.NO/
1202 PM CDT WED SEP 9 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* At 10:45 AM Wednesday the stage was 11.8 feet...or 0.2 feet below 
  Flood Stage.
* Forecast...fall to 9.3 feet Thursday morning.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park 
  Avenue to Southwest 30th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 7, 9:57 PM CDT, 51 minutes earlier.

Area forecast discussion, Sep 7, 9:57 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT MON SEP 7 2015

.UPDATE...
ISSUED AT 944 PM CDT MON SEP 7 2015

AT THE PRESENT TIME I DID NOT MAKE LARGE SCALE CHANGES TO THE
GOING FORECAST HOWEVER...THE LATEST HRRR IS SUGGESTING THAT THE
HEAVY RAINFALL WOULD BE FOCUSED MORE ACROSS NORTHERN IOWA. ONGOING
STORMS ACROSS NEBRASKA/KANSAS HAS BEEN FIZZLING AS THEY CROSS INTO
IOWA. IT APPEARS THESE STORMS HAVE FIRED ALONG AN INSTABILITY AXIS
WHERE MOISTURE TRANSPORT AS BEEN PRETTY GOOD. AS A LOW LEVEL JET
DEVELOPS I STILL EXPECT STORMS TO EVENTUALLY WORK ACROSS SOUTHERN
IOWA OVERNIGHT AND GIVEN THE HEAVY RAINFALL WE RECEIVED LAST NIGHT
IT WON'T TAKE MUCH TO PRODUCE FLASH FLOODING. HOWEVER...A SURFACE WARM
FRONT IS SITUATED ACROSS NORTHERN IOWA AND THERE IS AN APPROACHING
SHORTWAVE COMING ACROSS CEN NEB/SOUTH DAKOTA WHICH SHOULD BE
MOVING INTO NORTHERN IOWA OVERNIGHT. CONVECTION HAS BEEN RATHER
ROBUST IN THIS AREA THIS EVENING. MOISTURE TRANSPORT HAS INCREASED
INTO THIS AREA AND ONCE A SW LOW LEVEL JET GETS GOING CONVECTION
SHOULD INCREASE IN THIS AREA AND OVERSPREAD NORTHERN IOWA. THE
HRRR HAS LATCHED ONTO THIS IDEA AND IT CERTAINLY APPEARS
REASONABLE TO ME. I HAVE INCREASED POPS AND QPF FOR NOW BUT WOULD
NOT BE SURPRISED TO SEE THE HEAVY RAIN AREA SHIFTED FURTHER NORTH.
WILL BE WATCHING THE EVOLUTION OF THIS WITH TIME BUT FOR NOW I'M
BECOMING INCREASINGLY CONCERNED ABOUT NORTHERN IOWA.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 327 PM CDT MON SEP 7 2015

HEAVY RAIN REMAINS THE CONCERN OF THE OVERNIGHT FORECAST.
OVERNIGHT CONVECTION HAS LAID OUT AN OUTFLOW BOUNDARY OVER
NORTHERN MISSOURI WHICH IS TIED BACK INTO THE LOW OVER KANSAS.
THE SYNOPTIC BOUNDARY IS STILL OVER IOWA...STRETCHING FROM NEAR
PRAIRIE DU CHIEN BACK WEST TO NEAR DENISON. H850 FRONT IS ALSO
SITUATED OVER IOWA NOW. THE MODELS ARE HAVING DIFFICULTY WITH THE
EVOLUTION OF THE CONVECTION TONIGHT...BUT AN OVERALL CONSENSUS IS
FOR THE CENTRAL AND SOUTH TO RECEIVE THE BALANCE OF THE FORCING
AND THUS...RAINFALL. THE NAM WAS FARTHER SOUTH WITH THE MAIN QPF
AXIS TONIGHT...WHILE THE GFS LOOKS VERY SIMILAR TO LAST NIGHTS
FARTHER NORTH PLACEMENT OVER IOWA...THIS TIME RIGHT OVER THE I80
CORRIDOR. THE OTHER MESO MODELS SHOW A VARIETY OF SOLUTIONS...WITH
THE HIRES ARW HAVING A FOCUS FOR TWO AREAS OF HEAVY RAINFALL...ONE
NEARER THE IA/MO BORDER AND ONE ALONG THE I80 CORRIDOR. THE LATEST
HRRR RUN IS SHOWING TWO MAXIMA AS WELL...WITH A LESS ORGANIZED
CLUSTERING THAN THE OTHER MODELS MENTIONED. A NUMBER OF FACTORS
ARE POINTING TOWARD TWO MAXIMA...ONE THE H850 BOUNDARY IS ALREADY
BECOMING ACTIVE OVER CENTRAL NEBRASKA AND THERE IS ALSO SOME
DEVELOPMENT ALONG THE TRIPLE POINT IN SOUTHEAST NEBRASKA NEARER
THE SFC LOW...COOL FRONT...AND OUTFLOW BOUNDARY INTERSECTION. THE
SOUTHERN CLUSTER WILL FOLLOW THE BOUNDARY UNTIL IT IS LIFTED NORTH
THIS EVENING...WHILE THE NORTHERN AREA WILL CONTINUE TO FILL IN
THROUGH THE EVENING HOURS. AS THE LOW LEVEL JET KICKS IN BETWEEN
02-03Z THIS EVENING...THE COVERAGE AND INTENSITY OF THE CONVECTION
SHOULD INCREASE. NOTHING MUCH HAS CHANGED WITH REGARD TO THE
AVAILABLE MOISTURE...STILL RUNNING ABOUT 2.30 INCH PWATS AT 06Z
OVER THE SOUTH THIRD WITH WARM CLOUD DEPTHS PUSHING 13.8 KFT AT
OVERNIGHT. THE SCENARIO IS PRETTY MUCH THE SAME FOR EFFICIENT
RAINFALL PROCESSES TONIGHT...SO HAVE GENERALLY GONE ABOUT 1 TO 2
INCHES ACROSS THE SOUTH WITH THE EXPECTATION THAT THERE MAY BE
SOME TOTALS IN THE 4 TO 5 INCH RANGE BY MORNING. AS THE LOW
PUNCHES NORTH THIS EVENING...LOWS WILL REMAIN WARM SOUTH/SOUTHEAST
WITH SLIGHTLY COOLER NORTHWEST. SHOWERS WILL HOLD ON IN THE
SOUTHEAST. WITH LIGHT WINDS IN THE MORNING...PATCHY TO AREAS OF
FOG MAY ALSO DEVELOP.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 327 PM CDT MON SEP 7 2015

THE LONG TERM FORECAST GROWS GENERALLY MORE AUTUMNAL AS A SERIES
OF NORTHERN STREAM MID/UPPER LEVEL TROUGHS ROUNDING BROAD CYCLONIC
FLOW KEEP THE MORE SUMMERLIKE WEATHER BENEATH A LARGE RIDGE
SHUNTED OFF TO OUR SOUTH AND WEST. THE FIRST OF THESE TROUGHS WILL
MOVE OVERHEAD ON TUESDAY...POSSIBLY GENERATING SOME ELEVATED
SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. HOWEVER...THE SURFACE FRONT SHOULD BE BLOWN THROUGH
INTO MISSOURI BY TONIGHTS CONVECTION AND ANY SEVERE WEATHER OR
HEAVY RAIN THREAT WILL BE SOMEWHAT DIMINISHED TOMORROW. THIS
INITIAL TROUGH WILL ALSO FINALLY SCOUR OUT OUR WARM AND JUICY
AIRMASS OUT OF IOWA...WITH A COOL AREA OF HIGH PRESSURE BRINGING
DRY AND PLEASANT WEATHER BY WEDNESDAY.

THE SECOND...SUBSTANTIALLY STRONGER MID/UPPER LEVEL TROUGH WILL
DEEPEN AS IT MOVES OVER MINNESOTA AND WISCONSIN AROUND THURSDAY
NIGHT AND FRIDAY. THIS WILL PUSH A MORE PRONOUNCED REINFORCING
COLD FRONT ACROSS IOWA DURING THIS TIME FRAME...BRINGING
CONSIDERABLY COOLER WEATHER FROM FRIDAY INTO SATURDAY. THE PASSAGE
OF THE FRONT WILL LIKELY GENERATE ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS AROUND THURSDAY NIGHT...BUT TIMING DIFFERENCES
AMONG THE MODELS PROHIBIT GOING HIGHER THAN 20 OR 30 POPS AT THIS
TIME. WHILE THE FORCING AND WIND FIELDS ASSOCIATED WITH THE
PASSAGE OF THIS SYSTEM MAY BE ROBUST...INSTABILITY SHOULD BE
LIMITED MITIGATING ANY SEVERE WEATHER THREAT. THE ALTERNATING
PATTERN OF TROUGHS AND RIDGES WILL CONTINUE FROM THE WEEKEND INTO
NEXT WEEK WITH SUNSHINE AND RECOVERING TEMPERATURES ON SUNDAY
FOLLOWED BY ANOTHER COLD FRONT ON MONDAY OR MONDAY NIGHT...AND
POSSIBLY ANOTHER AROUND WEDNESDAY OR THURSDAY OF NEXT WEEK THOUGH
THAT IS BEYOND THE SEVEN DAY FORECAST PERIOD.

OUTSIDE OF SOME LINGERING POTENTIAL FOR STRONG STORMS OR HEAVY
RAIN ON TUESDAY...WHICH SHOULD BE AN ISOLATED THREAT...AND THE
LOW POSSIBILITY OF PERHAPS A COUPLE OF BRIEFLY STRONG STORMS WITH
THE FRONT AROUND THURSDAY NIGHT...THERE IS LITTLE IN THE WAY OF
HAZARDOUS OR HEADLINE INDUCING WEATHER DURING THE NEXT SEVEN DAYS.
OVERALL IT WILL BE COOLER...DRY...AND STARTING TO FEEL LIKE FALL
ACROSS IOWA.

&&

.AVIATION...08/00Z
ISSUED AT 723 PM CDT MON SEP 7 2015

MVFR/LCL IFR CIG MOVING INTO THE FORECAST AREA AND WILL LIKELY
AFFECT SOUTHERN TAF LOCATIONS CLOSER TO 05Z.  SHOWERS/STORMS
BREAKING OUT OVER ERN NEB IN A MOIST AND UNSTABLE AIRMASS BUT THE
MAIN TRIGGER WILL BE A SHORT WAVE OVR WESTERN NEB THAT WILL INTERACT
WITH A BOUNDARY AND HEAVY RAIN PRODUCING STORMS WILL RESULT MOVING
ACROSS THE SOUTHERN HALF OF THE STATE AF 05Z THROUGH ABOUT 12Z.  FOG
WILL ALSO DEVELOP ACROSS TAF LOCATIONS REDUCING VSBY AND CIGS AFT
09Z.  THERE WILL BE IMPROVEMENT FROM NW TO SE AFT 15Z.

&&

.HYDROLOGY...
ISSUED AT 327 PM CDT MON SEP 7 2015

EVEN WITH THE RESPITE IN RAIN TODAY...WE STILL REMAIN PRIMED FOR
ADDITIONAL RISES IN RIVERS OVER THE NEXT SEVERAL DAYS.

LAST NIGHTS EXTREME RAINS WERE FAIRLY LOCALIZED IN THE RACCOON RIVER
BASIN AND WITH ADDITIONAL RAINFALL TONIGHT...SOME LOCATIONS MAY
REACH MODERATE CATEGORY ACROSS CENTRAL IOWA. CONFIDENCE ON TONIGHTS
RAINFALL IS SOMEWHAT LIMITED DUE TO LAST NIGHTS CONVECTION AND THE
EXPECTED RECOVERY OF STORMS LATER TONIGHT FARTHER WEST IN NEBRASKA.
IF THE STORMS FOLLOW A SIMILAR EVOLUTION TO LAST NIGHT...THE RACCOON
RIVER WOULD BE FURTHER AFFECTED...ALONG WITH SOME IMPACTS FOR
STREAMS AND CREEKS OVER CENTRAL AND SOUTHERN IOWA...LEADING TO
LOCALIZED FLASH FLOODING OVERNIGHT AND ADDITIONAL RISES TO MAIN STEM
RIVERS AND POSSIBLE RIVER FLOOD WARNINGS IN THE NEXT FEW DAYS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-
DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE.

&&

UPDATE...FAB
SHORT TERM...REV
LONG TERM...LEE
AVIATION...FAB
HYDROLOGY...REV
Hazardous weather outlook, Sep 7, 4:00 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT MON SEP 7 2015

IAZ044>050-057>062-070>075-081>086-092>097-082100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
400 PM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS OVER CENTRAL
TO SOUTHERN IOWA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINS AND RESULT IN FLASH FLOODING. GENERALLY ONE TO
THREE INCHES OF RAIN ARE EXPECTED...BUT A FEW AMOUNTS LOCALLY
HIGHER ARE POSSIBLE. A MARGINAL RISK OF SEVERE STORMS IS FORECAST
TONIGHT...WITH THE MAIN THREAT OF HAIL AND DAMAGING WINDS SOUTH OF
HIGHWAY 34.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAINS MAY LINGER INTO TUESDAY
MORNING...MAIN SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35.

ISOLATED STORMS ARE ALSO POSSIBLE AROUND THURSDAY...AND SUNDAY OR
SUNDAY NIGHT. NEITHER SEVERE WEATHER OR HEAVY RAINS ARE EXPECTED
WITH THESE STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY
MORNING.

IAZ004>007-015>017-023>028-033>039-082100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
400 PM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME MAY CONCERN
LOCALLY HEAVY RAIN. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED STORMS ARE ALSO POSSIBLE AROUND THURSDAY...AND SUNDAY OR
SUNDAY NIGHT. NEITHER SEVERE WEATHER OR HEAVY RAINS ARE EXPECTED
WITH THESE STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KLP

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:43 PM CDTRiver Flood WarningDMXPolk41 hr

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.